Anonymous
Anonymous asked in HealthDiseases & ConditionsDiabetes · 1 decade ago

Blood sugar is 545...what should I do?

11 Answers

Relevance
  • Anonymous
    1 decade ago
    Favorite Answer

    Much too high...dangerous zone to death! You need to go to the hospital asap! I would recheck to make sure you didn't read it wrong though.

  • Noccie
    Lv 7
    1 decade ago

    Everyone here is soooo over reacting.

    Why are you that high? Did you miss a shot? How long have you numbers been high? Do you take insulin? Pumps or shots? Do you have ketones? Are you sick?

    If you have a pump - change you set. Taking shots - use a new bottle of insulin. Forget to bolus up or take a shot after dinner? Take the insulin now and check again in about two hours.

    There are so many variables here. Don't rush off to the hospital or call 911 yet. Figure out why you are high, then take appropriate measures.

    If you don't know what to do call you endocrinologist. They should have an emergency contact number if it is outside regular hours. You MUST test for ketones. Also, if you have ketones it is important that you do not exercise to try and bring your numbers down (very very dangerous). Ketones go away with insulin and water. You don't have to go to the hospital unless your doc says so. My son has been that high on occasion over the years and more often than not, with the help of the doctor, we can get the number down to normal in a few hours.

    If you are diabetic, you really should have a clue about how to deal with highs and lows. If you are clueless, you need more classes. Also, your family members should also know about handling highs and lows. If they are clueless too, they need more classes.

  • 5 years ago

    This Site Might Help You.

    RE:

    Blood sugar is 545...what should I do?

    Source(s): blood sugar 545 do: https://tinyurl.im/iRT2I
  • 5 years ago

    Hey hey, The best results that I have ever had was with Blood sugar sniper (just google it) Without a doubt the most useful plan that I have found to help lower blood sugar.

  • How do you think about the answers? You can sign in to vote the answer.
  • 1 decade ago

    This happened to my mom once (she has type II). This is what I did.

    First, you should wash your hands or use an alcohol swab. Retest to make sure that your meter isn't off (if you don't do regular calibrations, it could well be).

    If your reading is still that high, and you don't have anyone you can call and have take you to the hospital, CALL 911! If you don't receive immediate medical help, your high glucose could cause you to go into shock, go into a coma, cause your organs to fail, or even die.

    I don't want to scare you, but a high blood sugar reading could be a thin line before life and death. Many of the patients I work with are on dialysis because they ignore high blood sugar readings and their kidneys failed.

    good luck, and please take care of yourself.

    Source(s): My mother is a diabetic, and I work in a dialysis clinic where 95% of the patients are diabetic.
  • 1 decade ago

    you must control & make down cause high blood glucose in long time very danger cause complication like stroke,heart attack, kidney fail. you can take insulin and maintenace with diabetes pills. doing daily exercise and diet....avoid eat some food before sleep. for more information....visit the link below

  • Anonymous
    1 decade ago

    You did not say how long you have enjoyed this reading.

    If this is relative new you have time to see you doctor and get a physical with complete blood work. The blood work will tell you just how diabetic you are. The physical will give you a baseline for you overall health and the effect of diabetes on you body and any damage.

    Best Wishes.

  • Z
    Lv 7
    1 decade ago

    Even if you use insulin, you shouldn't attempt to bring down a high that high down at home. If you don't use insulin, this doubly applies.

    Get offline right now, wash your hands and retest, and have someone drive you to the hospital, or dial 911. You really don't want to end up with DKA.

  • 1 decade ago

    Hey you should immediately consult to the doctor. You need to eat or inject some insulin to control that. After controlling by some medicine, you can slowly reduce your sugar level by exercising and diet. First you need to bring down the sugar level.

  • 1 decade ago

    Go to the Emergency Room! That's very dangerous.

Still have questions? Get your answers by asking now.